# SDR CA041120001

- Difficulty date: November 2, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Cessna A185F
- Aircraft time: 7,721 hours
- Engine: Cont IO520F
- Propeller: Mcauly D3A32C90
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING 200 HR. INSP. THE OIL FILTER WAS CUT OPEN TO LOOK FOR METAL.  FILTER ELEMENT WAS WASHED IN VAROSOL AND DRAINED THROUGH A FILTER TO REVEAL METAL PARTICLES.  THE ENGINE SHOP WAS CALLED TO IDENTIFY THE METAL. WE PULLED NR 2 & 4 CYLINDERS TO OBSERVE THE NR 3 CRANKSHAFT BEARING AND FOUND THAT IT WAS ABLE TO BE TURNED IN THE JOURNAL BY HAND. THE ENGINE WAS IN FINE WORKING ORDER UP TO THIS INSP.  THE ENGINE WAS REMOVED AND SENT TO A REPAIR SHOP.
